Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Can I take Ganaton, Motilium and Neksium for severe stomach pain?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2417 Questions
Hi.I have been suffering from stomach pain(Right Side) for the last 6 months.On further tests I have been diagnosed of having gastritis.I've been asked to take a 1 month course of Ganaton,Motilium & Neksium & it seems to work then.But again last month the pain has started with more severity.Also I am getting chills at times.I am also not able to sleep during Night due to pain.Is gastritis repulsive? How long does it take to cure.Can I take the same tablets what was described before?Please let me know the foods that I need to avoid.
Posted Sun, 26 Jan 2014 in Abdominal Pain
Answered by Dr. Saumya Mittal 56 minutes later
Brief Answer: Suggested medicine and tests Detailed Answer: Hi, welcome to our site. I am Dr Saumya Mittal. Read your query. That is a very significant question and i appreciate your problem. I will try my best to answer your query Yes my dear friend. Gastritis is a very significant problem in the modern era. It affects a huge number of people. And most of the times the gastritis returns, sometimes more severely than before. From your query, i am not clear how the gastritis was diagnosed in the first place. Did they do an endoscopy? And thereafter start the treatment, or did they just start the treatment directly. I will answer the question from both the perspectives. In case you have pain in the upper abdomen and so far you have not had any tests done, i would suggest you do get yourself an ultrasound of the abdomen and also an upper gastrointestinal endoscopy with rapid urease test. This will help confirm that there is gastritis for sure. An ultrasound of the abdomen would also be advisable to rule out the other problems like gall stones, pancreatitis and liver disorders that may cause problems too. I would also like to make sure you don’t have any constipation because even that could cause problem and pain. If you have that, stool softeners and laxatives may help. I am sure your physician can help you with that. In case you have had an endoscopy before and were diagnosed to have gastritis after that, please check if a rapid urease test was done. If it was done, i would like to know the result. If not, i would suggest a urea breath test. The idea is that gastritis is caused by three main causes 1. An infection- the urease tests will help us know that. Antibiotics can be started accordingly. 2. Regular pain killers- if they are used, one should avoid them. They cause a lot of gastritis 3. Diet- lots of spices, non vegetarian diets, coffee and tea, alcohol, smoking all cause gastritis and should be avoided As for the diet changes- avoid alcohol, coffee, tea and smoking. Reduce the oils and spices in the food and try to cut down on the non vegetarian diet. Meanwhile continue with proton pump inhibitors, twice a day, half hour prior to meals. I hope this helps you. Inform the reports mentioned above so i can be of help further. Best of luck. I have given you the answer to the maximum considering the information provided. The results of the tests could further enhance my answer to you. Please do understand that some details could be extracted from a detailed history and examination. (If the answer has helped you, please indicate this)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor